Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 20, 2012, 7:28 PM CDT for Sabine County, San Augustine County, Texas. It took effect at Mar 21, 2012, 7:00 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2012, 7:28 PM CDT (00:28 UTC)
- In effect from
- Mar 21, 2012, 7:00 PM CDT
- Expired
- Mar 22, 2012, 9:16 AM CDT
- In force
- 14 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sabine County, TX, San Augustine County, TX
The river
Written for the forecast point Ayish Bayou near San Augustine (AYIT2). The gauge peaked at 12.58 ft at Mar 21, 2012, 1:00 PM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
736 WGUS44 KSHV 210028 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 728 PM CDT TUE MAR 20 2012 TXC403-405-220028- /O.NEW.KSHV.FL.W.0053.120322T0200Z-120324T0000Z/ /AYIT2.1.ER.120322T0200Z.120322T1200Z.120323T0600Z.NO/ 728 PM CDT TUE MAR 20 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS * FROM WEDNESDAY EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM TUESDAY THE STAGE WAS 7.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 12 FEET...LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN WILL CONTINUE FOR THE NEXT SEVERAL DAYS. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$
2 follow-up statements
974 WGUS84 KSHV 211415 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CDT WED MAR 21 2012 TXC403-405-221415- /O.EXT.KSHV.FL.W.0053.120322T0000Z-120324T0200Z/ /AYIT2.1.ER.120322T0000Z.120322T1200Z.120323T0800Z.NO/ 915 AM CDT WED MAR 21 2012 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS. * FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM WEDNESDAY THE STAGE WAS 11.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS WEDNESDAY EVENING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY THURSDAY MORNING. THE BAYOU WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$
138 WGUS84 KSHV 221416 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CDT THU MAR 22 2012 TXC403-405-221445- /O.CAN.KSHV.FL.W.0053.000000T0000Z-120324T0200Z/ /AYIT2.1.ER.120321T1430Z.120321T1800Z.120322T0422Z.NO/ 915 AM CDT THU MAR 22 2012 THE FLOOD WARNING IS CANCELLED FOR THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS. * AT 815 AM THURSDAY THE STAGE WAS 11.7 FEET. * FELL BELOW FLOOD STAGE AT 1120 PM WEDNESDAY. * FLOOD STAGE IS 12 FEET. * FORECAST...THE BAYOU WILL CONTINUE TO FALL TO 10.9 FEET BY FRIDAY MORNING. ALSO AYISH BAYOU CRESTED AT 12.6 FEET DURING LATE WEDNESDAY MORNING. && LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 5:09 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 20, 5:09 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CDT TUE MAR 20 2012
.DISCUSSION...
TORNADO THREAT HAS DIMINISHED ACROSS THE REGION AND THE EVENT HAS
TRANSITIONED TO A HEAVY RAIN THREAT. FLOODING WILL CONTINUE TO BE
A CONCERN AS THE UPPER TROUGH OVER W TX IS CUTTING OFF AND WILL
MAKE VERY SLOW PROGRESS EWD. UPDATED ZFP ALREADY SENT TO REMOVE
MENTION OF THE NOW EXPIRED TORNADO WATCH. /09/
&&
.PREV DISCUSSION... /ISSUED 321 PM CDT TUE MAR 20 2012/
DISCUSSION...
ACTIVE FORECAST FOR THE SHORT TERM WITH UPPER-LEVEL LOW PROGGED TO
DRIFT EAST ACROSS NORTH TEXAS BEFORE LIFTING NORTHEAST INTO
OKLAHOMA BY 06Z THURSDAY. BECAUSE OF THE SLOW NORTHEASTWARD PROGRESSION OF
THE UPPER-LOW...ALONG WITH THE SIGNIFICANT AMOUNTS OF RAINFALL
THAT HAVE ALREADY FALLEN ACROSS EAST TEXAS...WENT AHEAD AND
EXTENDED FLASH FLOOD WATCH THROUGH 00Z THURSDAY IN ADVANCE OF
THE NEXT ROUND OF RAINFALL. RE-INTENSIFICATION OF RAINFALL...MAINLY
OVERNIGHT TONIGHT INTO THURSDAY MORNING...TO OCCUR ACROSS NORTH
LOUISIANA AND SOUTHERN ARKANSAS...WITH A SECONDARY SURGE ACROSS
PORTIONS OF EAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA.
FOR THIS FORECAST...WENT AHEAD AND CANCELLED LAKE WIND ADVISORY
AND REMOVED A NUMBER OF PARISHES FROM TORNADO WATCH NUMBER 92.
EXPECTING CONTINUED TRAINING OF HEAVY RAINFALL ACROSS PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS OVER THE NEXT SEVERAL
HOURS.
EXPECT IMPROVING CONDITIONS ON THURSDAY AS UPPER LOW SLIDES EAST.
REMAINDER OF THE LONG TERM FORECAST APPEARS DRY AS UPPER-LEVEL
RIDGE BUILDS ACROSS THE FOUR STATE REGION. OTHERWISE...UNDER THE
INFLUENCE OF THE RIDGE...EXPECT HIGH TEMPERATURES TO APPROACH THE MID
80S ON SATURDAY. /05/
AVIATION...
IFR AND MVFR FLIGHT CATEGORIES WILL BE THE NORM FOR MUCH OF THE
FORECAST PERIOD...WITH TEMPO/S FOR LIFR AS THE AXIS OF HEAVY
RAINFALL SETS UP FOR ELD AND MLU THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL MENTIONED EVERYWHERE...WITH A GRADUAL CLEARING
OF THE THUNDER FROM WEST TO EAST BEGINNING LATE IN THE FORECAST
PERIOD. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 62 48 74 54 / 80 70 40 10 10
MLU 63 65 48 72 54 / 100 100 60 20 10
DEQ 49 61 45 69 47 / 70 60 40 20 20
TXK 51 61 47 70 53 / 80 70 40 20 20
ELD 55 60 45 71 51 / 100 90 60 20 10
TYR 47 63 50 73 53 / 40 60 20 10 10
GGG 48 64 48 75 52 / 70 60 20 10 10
LFK 50 65 47 77 51 / 60 70 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
09Hazardous weather outlook, Mar 20, 5:29 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 529 PM CDT TUE MAR 20 2012 ARZ050-051-059>061-070>073-LAZ001>004-010-011-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- RED RIVER-SABINE LA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 529 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA TONIGHT. FLASH FLOODING WILL REMAIN POSSIBLE AS MORE STORMS REDEVELOP AND MOVE ACROSS AREAS THAT HAVE ALREADY RECEIVED HEAVY AMOUNTS OF RAINFALL OVER THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF WEDNESDAY. THEREFORE...THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LAZ005-006-012>014-018>022-211200- LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE- 529 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH CENTRAL AND NORTHWEST LOUISIANA TONIGHT. A FEW STORMS MAY BECOME SEVERE THIS EVENING AND TONIGHT...ESPECIALLY ACROSS NORTH CENTRAL LOUISIANA. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...RAINFALL MAY BE HEAVY AT TIMES AND IS EXPECTED TO CONTINUE INTO WEDNESDAY. FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS OVER THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF WEDNESDAY. THEREFORE...THE THREAT OF FLASH FLOODING WILL CONTINUE UNTIL THE RAINFALL BEGINS TO END EARLY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 09
In the hours before
Local storm report, Mar 20, 3:20 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 3 SE NATCHEZ 31.64N 93.01W
03/20/2012 NATCHITOCHES LA LAW ENFORCEMENT
WATER COVERING HWY 119 AT MULTIPLE LOCATIONS NEAR NATCHEZ
&&
19Local storm report, Mar 20, 4:10 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 SE MARION 32.88N 92.22W
03/20/2012 UNION LA LAW ENFORCEMENT
TREE DOWN ON HWY 143 NEAR ROCKY BRANCH BLOCKING BOTH
LANES.
&&
04Local storm report, Mar 20, 5:03 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 ENE FLORIEN 31.48N 93.38W
03/20/2012 SABINE LA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN MOUNT CARMEL
&&
19Local storm report, Mar 20, 6:08 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 5 SE NATCHEZ 31.62N 92.99W
03/20/2012 NATCHITOCHES LA BROADCAST MEDIA
HIGHWAY 119 HAS BEEN CLOSED DUE TO FLOODING.
&&
15Local storm report, Mar 20, 6:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 7 WNW NATCHITOCHES 31.79N 93.21W
03/20/2012 NATCHITOCHES LA LAW ENFORCEMENT
POSEY ROAD FLOODED ALONG A MILE AND A HALF STRETCH WITH A
FEW FEET OF WATER COVERING THE ROAD IN SOME LOCATIONS
&&
19Local storm report, Mar 20, 7:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 5 SW WINNFIELD 31.87N 92.70W
03/20/2012 WINN LA LAW ENFORCEMENT
HARRINGTON ROAD OFF OF HIGHWAY 1228 IS COVERED IN HIGH
WATER. NUMEROUS OTHER PARISH ROADS ACROSS THE PARISH ARE
BEGINNING TO FLOOD AS WELL.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:55 PM CDT | Flash Flood Warning | SHV | Sabine | 10 hr |
| Mar 21, 9:11 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 23 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.